My 87 year old mom has lupus that affects her skin. She is on quinicrine and placquenil. It causes her arms and legs to be covered in dark grey blotches. This embarrasses her and she always wears long sleeves and pants. If we try to reduce the meds she gets red scaly spots that appear on her face as well as her body. This seems to be the lesser of two evils. My questions are:
1. what kind of lupus is this?
2. what are other people's experiences with this disorder.
Actually your mother does a wise thing by using long sleeved clothes. If she has lupus rash, then she also needs to do two other things primarily: use a sunscreen along with a wide brim hat (to prevent direct exposure to sun) and use of corticosteroids. Usually treatment begins with application of corticosteroid cream, and if this fails tablets and injections are used. Some doctors also prescribe the antimalarial drugs such as hydroxychloroquine, Quinacrine and Plaquenil. She may also take any anti-allergic medication such as an anti-histamine. Use of steroids and anti-histamines often prevent the dark blotches. Please discuss this with your doctor. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.